Alert archive / California / High Wind Watches in 2008
High Wind Watch 9, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Mar 1, 2008, 12:06 PM PST for 4 counties in California. It took effect at Mar 2, 2008, 7:00 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 12:06 PM PST (20:06 UTC)
- In effect from
- Mar 2, 2008, 7:00 AM PST
- Expired
- Mar 2, 2008, 9:04 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 012006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1206 PM PST SAT MAR 1 2008 ...LOCAL STRONG GUSTY WINDS SUNDAY AND MONDAY... .SURFACE HIGH PRESSURE WILL BUILD OVER THE INTERIOR AND NORTHERLY WINDS WILL DEVELOP ALOFT SUNDAY AND MONDAY. THIS WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS...DEVELOPING FIRST IN THE NORTHERN AREAS SUNDAY AND THEN SPREADING SOUTH MONDAY. LOCAL WIND GUSTS WILL BE OVER 60 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ048-055-057-021200- /O.NEW.KSGX.HW.A.0009.080302T1500Z-080304T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1206 PM PST SAT MAR 1 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS OVER 60 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ042-050-056-058-021200- /O.NEW.KSGX.HW.A.0009.080303T1200Z-080304T0400Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1206 PM PST SAT MAR 1 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS OVER 60 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DA
4 follow-up statements
000 WWUS76 KSGX 020252 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 652 PM PST SAT MAR 1 2008 ...STRONG WIND IN THE HIGH DESERTS TONIGHT... ...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH SUNDAY... ...SANTA ANA WINDS IN THE MOUNTAINS AND INLAND VALLEYS SUNDAY AND MONDAY... .STRONG NORTHWEST WINDS WILL AFFECT THE HIGH DESERTS TONIGHT AND LOWER DESERTS THROUGH SUNDAY EVENING. WINDS FROM 20 TO 30 MPH WILL GUST TO 45 MPH AT TIMES. ON SUNDAY...A SANTA ANA WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND VALLEYS. SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL SHIFT THE NORTHERLY WINDS TO THE NORTHEAST...FIRST IN THE SAN BERNARDINO COUNTY MOUNTAINS SUNDAY MORNING...THEN SPREADING SOUTH INTO ORANGE...RIVERSIDE AND SAN DIEGO COUNTIES THROUGH SUNDAY NIGHT. LOCAL WIND GUSTS WILL BE OVER 60 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ060-021100- /O.NEW.KSGX.WI.Y.0055.080302T0252Z-080302T1200Z/ APPLE AND LUCERNE VALLEYS- 652 PM PST SAT MAR 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. STRONG NORTHWEST WINDS FROM 20 TO 30 MPH WILL GUST TO 45 MPH AT TIMES. THE WINDS WILL SUBSIDE EARLY SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ061-062-021100- /O.NEW.KSGX.WI.Y.0055.080302T0252Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 652 PM PST SAT MAR 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. STRONG WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS TONIGHT AND SUNDAY. NORTHWEST WINDS TONIGHT WILL SHIFT NORTH SUNDAY...FUNNELING DOWN THE VALLEY FROM NORTH TO SOUTH. THE WINDS WILL DECREASE SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-055-057-021100- /O.CON.KSGX.HW.A.0009.080302T1500Z-080304T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 652 PM PST SAT MAR 1 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS OVER 60 MPH... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ042-050-056-058-021100- /O.CON.KSGX.HW.A.0009.080303T1200Z-080304T0400Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 652 PM PST SAT MAR 1 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS OVER 60 MPH... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DA/MOEDE
000 WWUS76 KSGX 020818 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1218 AM PST SUN MAR 2 2008 ...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH SUNDAY... ...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY SUNDAY AND MONDAY... .STRONG NORTHWEST WINDS WILL AFFECT THE LOWER DESERTS THROUGH SUNDAY EVENING. WINDS FROM 20 TO 30 MPH WILL GUST TO 45 MPH AT TIMES. ON SUNDAY...A SANTA ANA WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND VALLEYS. SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL SHIFT THE NORTHERLY WINDS TO THE NORTHEAST...FIRST IN THE SAN BERNARDINO COUNTY MOUNTAINS SUNDAY MORNING...THEN SPREADING SOUTH INTO ORANGE...RIVERSIDE AND SAN DIEGO COUNTIES THROUGH SUNDAY NIGHT. LOCAL WIND GUSTS WILL BE OVER 60 MPH... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ060-020930- /O.CAN.KSGX.WI.Y.0055.000000T0000Z-080302T1200Z/ APPLE AND LUCERNE VALLEYS- 1218 AM PST SUN MAR 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...BUT LOCAL GUSTY WINDS 25 TO 35 MPH WILL CONTINUE THROUGH TONIGHT. $$ CAZ061-062-021200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1218 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS TONIGHT AND SUNDAY. NORTHWEST WINDS TONIGHT WILL SHIFT NORTH SUNDAY... FUNNELING DOWN THE VALLEY FROM NORTH TO SOUTH. THE WINDS WILL DECREASE SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-055-057-021200- /O.EXT.KSGX.HW.A.0009.080302T1500Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1218 AM PST SUN MAR 2 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM 7 AM PST THIS MORNING THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 7 AM PST THIS MORNING THROUGH MONDAY AFTERNOON. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS OVER 60 MPH... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ042-050-056-058-021200- /O.EXT.KSGX.HW.A.0009.080303T1200Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1218 AM PST SUN MAR 2 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS OVER 60 MPH... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WHITLOW
000 WWUS76 KSGX 021128 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 328 AM PST SUN MAR 2 2008 ...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS AFTERNOON... ...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY... A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH TONIGHT WITH STRONG GUSTY NORTHEAST WINDS DEVELOPING. THE WINDS WILL DEVELOP IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS INTO ORANGE COUNTY TODAY...THEN INTO THE RIVERSIDE COUNTY MOUNTAINS AND SAN DIEGO COUNTY TONIGHT. THE WINDS WILL CONTINUE TO BE STRONG THROUGH EARLY MONDAY MORNING...THEN THE WINDS WILL DECREASE WITH LIGHT TO BREEZY WINDS BY MONDAY AFTERNOON. LOCAL WIND GUSTS WILL BE OVER AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ048-055-057-022200- /O.UPG.KSGX.HW.A.0009.080302T1500Z-080304T0000Z/ /O.NEW.KSGX.HW.W.0011.080302T1400Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 328 AM PST SUN MAR 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCAL NORTHEAST WINDS BECOMING 25 TO 45 MPH WITH GUSTS AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-022200- /O.UPG.KSGX.HW.A.0009.080303T1200Z-080304T0000Z/ /O.EXB.KSGX.WI.Y.0055.080302T1400Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS- 328 AM PST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY... ...HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 35 MPH TODAY. WINDS INCREASING TONIGHT WITH LOCAL WIND GUSTS POSSIBLE TO 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ061-062-022200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 328 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS AFTERNOON. THE WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-056-058-022200- /O.EXT.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 328 AM PST SUN MAR 2 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WHITLOW
000 WWUS76 KSGX 021704 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 AM PST SUN MAR 2 2008 ...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS AFTERNOON... ...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY... A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH TONIGHT WITH STRONG GUSTY NORTHEAST WINDS DEVELOPING. THE WINDS WILL DEVELOP IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS INTO ORANGE COUNTY TODAY...THEN INTO THE RIVERSIDE COUNTY MOUNTAINS AND SAN DIEGO COUNTY LATER THIS AFTERNOON AND TONIGHT. THE WINDS WILL CONTINUE TO BE STRONG THROUGH EARLY MONDAY MORNING...THEN THE WINDS WILL DECREASE MONDAY AFTERNOON. LOCAL WIND GUSTS WILL BE OVER AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ056-058-030115- /O.UPG.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/ /O.EXB.KSGX.HW.W.0011.080302T2000Z-080304T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 904 AM PST SUN MAR 2 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ048-055-057-030115- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 904 AM PST SUN MAR 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. LOCAL NORTHEAST WINDS BECOMING 25 TO 45 MPH WITH GUSTS AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ050-030115- /O.UPG.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/ /O.EXB.KSGX.WI.Y.0055.080302T2000Z-080304T0000Z/ SAN DIEGO COUNTY VALLEYS- 904 AM PST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCAL NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS AROUND 50 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ061-062-030115- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 904 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS AFTERNOON. THE WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ042-030115- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS- 904 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 35 MPH TODAY. WINDS INCREASING TONIGHT WITH LOCAL WIND GUSTS POSSIBLE TO 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ DA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 1, 9:30 AM PST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 1, 9:30 AM PST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SAT MAR 1 2008 .SYNOPSIS...THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE LOW CLOUDS...FOG AND LOCAL DRIZZLE WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS THROUGH SUNDAY. PARTIAL CLEARING THIS AFTERNOON AND BETTER CLEARING SUNDAY. OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS SUNDAY AND MONDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. WARMER WEST OF THE MOUNTAINS SUNDAY WITH MORE WARMING MONDAY. DRY NORTHWEST TO NORTH FLOW ALOFT WILL BRING FAIR WEATHER THROUGH MID WEEK EXCEPT FOR LOCAL GUSTY WINDS AT TIMES. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-TUE)...STRATUS WITH DRIZZLE WAS INTO THE LOWER COASTAL MOUNTAIN SLOPES THIS MORNING. FOG WAS LOCALLY DENSE INLAND. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 2900 FT WITH DRY NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. THE LOW CLOUDS WILL BE SLOW TO CLEAR AGAIN TODAY. AN EDDY IS EXPECTED TONIGHT THAT WILL KEEP THE MARINE LAYER AS DEEP OR DEEPER...HOWEVER DEVELOPING OFFSHORE FLOW WILL BRING BETTER CLEARING SUN. A SURFACE HIGH WILL BUILD OVER THE INTERIOR IN THE WAKE OF AN UPPER TROUGH MOVING TO THE E. THERE WILL BE ENOUGH UPPER...THERMAL AND GRADIENT SUPPORT FOR MODERATELY STRONG OFFSHORE WINDS SUN. THE WINDS WILL PEAK MONDAY MORNING IN THE NRN AREAS AND SUN AFTERNOON IN SAN DIEGO COUNTY. WINDS WILL WEAKEN RAPIDLY MON EVENING. GUSTY NORTHEAST WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES...WILL LIKELY BE ADVISORY STRENGTH SUN GUSTING 35 TO 45 MPH. THERE COULD BE LOCAL WARNING STRENGTH WINDS MON GUSTING OVER 60 MPH. A LITTLE WARMER W OF THE MOUNTAINS SUN THEN MORE WARMING TUE. COOLER IN THE MOUNTAINS AND DESERTS DUE TO COLD AIR ADVECTION. WEAK TROUGHING ALOFT AND WEAKER OFFSHORE FLOW WILL KEEP THE WEATHER FAIR TUE WITH COOLING W OF THE MOUNTAINS BUT A LITTLE WARMING IN THE MOUNTAINS AND DESERTS. THE DRY GUSTY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD BUT HIGH FUEL MOISTURES WILL MODERATE THE THREAT. && .LONG TERM (WED-SAT)...THERE ARE BE BIG DIFFERENCES IN THE DETAILS BETWEEN THE EXTENDED PROGS. IT CURRENTLY LOOKS LIKE AN UPPER LOW WILL DROP S THROUGH AZ INTO NRN MEX BY THU. THIS SHOULD CAUSE OFFSHORE FLOW IN SRN CA WED AND THU...POSSIBLY STRONG AT TIMES. THERE COULD BE A SHALLOW MARINE LAYER WED MORNING BEFORE THE OFFSHORE FLOW KICKS IN. RIDGING ALOFT AND WEAKER OFFSHORE FLOW FRI FOR FAIR AND WARMER WEATHER THEN ONSHORE FLOW SHOULD BRING A LITTLE COOLING W OF THE MOUNTAINS SAT. HOWEVER...A SLIGHTLY DIFFERENT TRACK IN THE UPPER LOW COULD BRING MUCH DIFFERENT WEATHER TO SRN CA. && .AVIATION... 011700Z...DEEP MARINE LAYER APPROX 3000-3500 FT IN PLACE WITH A STRONG INVERSION. EXTENSIVE STRATUS FILLED ALL OF THE COASTAL BASIN EARLY THIS MORN WITH LOW CLOUDS...FOG AND AREAS OF DRIZZLE ALL THE WAY INLAND TO CAJON PASS...BANNING...SAGE...POTRERO AND THE LOWER COASTAL SLOPES OF THE MOUNTAINS. BASES WERE AROUND 1300-2000 FT MSL. GENERALLY A PERSISTENT STRATUS CLOUD PATTERN WILL CONTINUE TODAY WITH SOME AREAS HAVING TROUBLE BREAKING UP THE STUBBORN STRATUS AS ONSHORE FLOW INCREASES. VISIBILITIES MVFR 3-5SM FOG/HAZE NEAR THE COAST AND AREAS OF 1-2SM INLAND VALLEYS THIS MORNING THEN IMPROVING VSBY TRENDS FROM 18-22Z. BASES SHOULD RISE A BIT AS WELL THIS AFTN. THE STRATUS WILL LIKELY TAKE LONGER THAN USUAL TO RETREAT FROM THE INLAND EMPIRE TODAY...AND THE CEILINGS COULD STAY ALL OR MOST OF THE DAY AT SOME OF THE COASTAL AIRPORTS. AFTER PARTIALLY BREAKING UP THIS AFTN THE STRATUS WILL FILL BACK IN AND SPREAD INLAND AGAIN THIS EVENING. ABOVE AND BEYOND THE MARINE LAYER...GENERALLY VFR CONDITIONS AND UNRESTRICTED VISIBILITIES WITH MOSTLY CLEAR SKIES TODAY AND TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DA AVIATION...LAVIS
Hazardous weather outlook, Mar 1, 4:00 AM PST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT MAR 1 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-021200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG IN THE INLAND VALLEYS THIS MORNING WITH LOCAL VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES. SANTA ANA CONDITIONS LATE TONIGHT WITH STRONG GUSTY NORTHEAST WINDS BELOW AND THROUGH PASSES AND CANYONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SANTA ANA CONDITIONS THROUGH MONDAY MORNING WITH STRONG GUSTY NORTHEAST WINDS BELOW AND THROUGH PASSES AND CANYONS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. WHITLOW
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.